Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Medication And Relationships

Medication And Relationships

Sorry for this question but do any men find they have a reduced sex drive because of the medication they are on which is affecting their relationship with their long term partner?

A MyEpilepsyTeam Member said:

I know I'm not a man so forgive me if you don't want to hear from a woman's perspective. A ton of people on AEDs suffer from a low libido, inability to reach climax, etc due to our medications. Men and women. I understand that for men it is different but for all of us it can take a toll on our relationships. AEDs dampen our neurological system and unfortunately that includes our sex drive as well as all parts of the ability to "perform". Speak with your doctor and make sure they know, another thing I have found helpful is timing. Night doses taken after not prior, however I understand not all of our meds can be taken that way and stay in our systems differently. I have had a number of aggravating moments as well as difficulty explaining to a spouse why it is so difficult to reach climax. Men just like women take that personal, like it's about them. Nope the pills, seizures, tons of factors. Be patient with yourself, talk to your partner about the meds and causes, find other ways to show affection and share intimacy. My two cents :)

posted almost 5 years ago
A MyEpilepsyTeam Member said:

I'm 26 and female and on zonisamide and vimpat just to name a few (haha) and frankly the desire its gone..and I've been on meds since I was 15 and ive had seizures since I was 9 so I would be willing to try anything for my love. Medications need to add that to the list or honestly give medical marijuana to every epileptic (my opinion)

posted over 2 years ago
A MyEpilepsyTeam Member said:

Very useful information but it's affecting the women also. I have lost long term relationship because of it

posted over 2 years ago
A MyEpilepsyTeam Member said:

Absolutely, even though I'm female, its happened to me as well. I even say that my periods last longer than they do. I can't even remember the last time we had sex...

posted over 3 years ago
A MyEpilepsyTeam Member said:

I’m on Kepra, Topiramate, lamactral, and Lamotrigine. I have zero sex drive, all due to my medication and my husband fully understands. He still loves and supports me 100% with his whole heart. ❤️

posted over 3 years ago
Already a Member? Log in